MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON, DICKINSON AND COMPANY BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 305921
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/25/2020
Type of Reportable Event Malfunction
Event or Problem Description
Nurse went to give a vaccination to a newborn.She applied a needle to the prefilled syringe and after she gave the injection to the baby she attempted to deploy the safety device and the safety device broke off.Manufacturer response for safety needle 27 g x 5/8, bd safetyglide (per site reporter).This was done by our supply chain corporate office.I'm not sure what the response was.
 
Event or Problem Description
Nurse when to give a vaccination to a new born.She applied a needle to the prefilled syringe and after she gave the injection to the baby she attempted to deploy the safety device and the safety device broke off.Manufacturer response for safety needle 27 g x 5/8, bd safetyglide (per site reporter).This was done by our supply chain corporate office.I'm not sure what the response was.

Brand Name
BD SAFETYGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY
one becton drive
franklin lakes NJ 07417
MDR Report Key9841248
Report Number9841248
Device Sequence Number16861984
Product Code FMI
UDI-Device Identifier00382903059218
UDI-Public00382903059218
Combination Product (Y/N)N
Initial Reporter StateUT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
Report Date (Section F) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number305921
Device Catalogue Number305921
Device Lot Number9170943
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer03/17/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 DA
Date Report Sent to FDA01/28/2020